I'd like to ask, I'm a fit and healthy 39yr old female. I've been taking Topamax now for 9 months just a night to help with side effects, I get the tingling, I suffer extremely from being always cold, I still suffer migraines once or twice a month but least not 2 in a week, I also still suffer headaches weekly, I have noticed lately that I have become very emotional and having terrible thoughts of harm to myself and it doesn't seem to scare me, and I have noticed that I am becoming more forgetful also. I lost weight from them and now weight 53kgs, I didn't need to lose weight it jsut occured, I don't want to keep getting headaches and migraines but I dont know if I should be worried about the side effects and if i do stop taking them how do I go about it, the specialist at the RPA hospital I had travelled to see regarding my migraines had said not to stop them instantly and I don't want to go back to my local docal about it.
Topamax can cause major weight loss, and make one feel cold constantly! It also can mess with one's memory. I took it for a short time.
Can you find a new doctor? We are supposed to taper off of topomax. Going off of it abruptly can cause serious problems, among them, seizures. I should say seizures are a possibility.
Please, find a new doc and get off of that med, there are many medications for migraine available. IF you cannot find a new doc, tell your current doctor about the side effects and that you want OFF topamax! Ask for a taper schedule. Be nice, but be firm about it.
Best wishes to you!
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2011 • 2 answers
Posted 25 Feb 2014 • 2 answers
Posted 25 Sep 2015 • 4 answers
Posted 27 Sep 2016 • 1 answer
Posted 16 Feb 2017 • 1 answer